Alert archive / California / Wind Advisories in 2022
Wind Advisory 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Mar 9, 2022, 2:51 AM PST. It took effect at Mar 10, 2022, 12:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2022, 2:51 AM PST (10:51 UTC)
- In effect from
- Mar 10, 2022, 12:00 AM PST
- Expired
- Mar 10, 2022, 7:07 AM PST
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
385 WWUS76 KMTR 091051 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 251 AM PST Wed Mar 9 2022 CAZ507-511-091900- /O.NEW.KMTR.WI.Y.0004.220310T0800Z-220310T1800Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 251 AM PST Wed Mar 9 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...North Bay Mountains and East Bay Hills and the Diablo Range. * WHEN...From midnight tonight to 10 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
4 follow-up statements
578 WWUS76 KMTR 091846 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1046 AM PST Wed Mar 9 2022 CAZ507-511-100615- /O.CON.KMTR.WI.Y.0004.220310T0800Z-220310T1800Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 1046 AM PST Wed Mar 9 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...North Bay Mountains and East Bay Hills and the Diablo Range. * WHEN...From midnight tonight to 10 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
299 WWUS76 KMTR 100554 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 954 PM PST Wed Mar 9 2022 CAZ507-511-101600- /O.CON.KMTR.WI.Y.0004.220310T0800Z-220310T1800Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 954 PM PST Wed Mar 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Gusts over the highest peaks could approach 60 to 70 mph. * WHERE...North Bay Mountains and East Bay Hills and the Diablo Range. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
022 WWUS76 KMTR 100959 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 159 AM PST Thu Mar 10 2022 CAZ506-513-516-518-528-101800- /O.NEW.KMTR.FR.Y.0002.220311T0800Z-220311T1700Z/ North Bay Interior Valleys-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, San Jose, Greenfield, King City, and Salinas 159 AM PST Thu Mar 10 2022 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... * WHAT...Temperatures of 30 to 35 degrees will result in frost formation. * WHERE...North Bay Interior Valleys, Santa Clara Valley Including San Jose, Southern Salinas Valley/Arroyo Seco and Lake San Antonio, Mountains Of San Benito County and Interior Monterey County Including Pinnacles National Park and Northern Salinas Valley/Hollister Valley and Carmel Valley. * WHEN...From midnight tonight to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ507-511-101800- /O.CON.KMTR.WI.Y.0004.000000T0000Z-220310T1800Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 159 AM PST Thu Mar 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. Gusts over the highest peaks could approach 60 to 70 mph. * WHERE...North Bay Mountains and East Bay Hills and the Diablo Range. * WHEN...Until 10 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
914 WWUS76 KMTR 101507 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 707 AM PST Thu Mar 10 2022 CAZ507-511-101615- /O.CAN.KMTR.WI.Y.0004.000000T0000Z-220310T1800Z/ North Bay Mountains-East Bay Hills and the Diablo Range- Including the cities of Angwin, Lagunitas-Forest Knolls, Woodacre, and Blackhawk 707 AM PST Thu Mar 10 2022 ...WIND ADVISORY IS CANCELLED... Winds continue to diminish across the region and will do so through the remainder of the day. However, strong and gusty winds greater than 45 mph will remain possible in the highest peaks and ridges of the North Bay through late morning. $$ CAZ506-513-516-518-528-102100- /O.CON.KMTR.FR.Y.0002.220311T0800Z-220311T1700Z/ North Bay Interior Valleys-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, San Jose, Greenfield, King City, and Salinas 707 AM PST Thu Mar 10 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... * WHAT...Temperatures of 30 to 35 degrees will result in frost formation. * WHERE...North Bay Interior Valleys, Santa Clara Valley excluding the city of San Jose, Southern Salinas Valley/Arroyo Seco and Lake San Antonio, Mountains of San Benito County and Interior Monterey County Including Pinnacles National Park and Northern Salinas Valley/Hollister Valley and Carmel Valley. * WHEN...From midnight tonight to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The city of San Jose is excluded from the advisory as temperatures around the urban core will only drop into the upper 30s or lower 40s. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:57 PM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Mar 8, 9:57 PM PST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
957 PM PST Tue Mar 8 2022
.SYNOPSIS...Mild days and cool nights will persist through late
week with periods of gusty northerly winds Wednesday and Thursday.
Dry conditions will also prevail region-wide through Friday with a
slight chance of light rain over the North Bay late in the day
Saturday.
&&
.DISCUSSION...as of 9:20 PM PST Tuesday...Satellite imagery
showing a cloudless night tonight over our area with temps in the
50s. With the absence of clouds, temperatures are able to cool off
quickly and should see minimum temps in the low to mid 40s.
Earlier today, high temperatures were 10 to 15 degrees above
normal across most of the CWA. Most notably, the Sonoma County
airport got up to 78 degrees earlier this afternoon. Temps are
forecasted to cool down in the coming days with the introduction
of a trough from the north.
As far as changes made to the forecast, the minimum temperatures
were adjusted for Thursday night going into Friday morning.
Temperatures were lowered for this time frame in order to
highlight that the interior valleys (particularly North Bay
valleys) could get near to freezing temps. ECMWF, NAM, and our
local MTR Model guidance is showing that 850 mb temperatures on
Thursday morning will be around 6-7 degrees Celsius, but then drop
to around 2 to 3 degrees Celsius by Friday morning. At the
surface level, most ECMWF ensemble members agree that North Bay
valleys will be in the low 30s Friday morning. Meanwhile, the GFS
(deterministic and ensemble) has warmer guidance in the upper 30s
to 40 degrees. Since the ECMWF, NAM, and our local WRF were
trending colder, this is why we lowered the min temps for Thurs
night into Friday morning. With budding plants, it is important
to take necessary precautions to protect vulnerable vegetation. We
will continue to monitor incoming cold temps with future model
runs.
&&
.PREV DISCUSSION...as of 02:02 PM PST Tuesday...Temperatures are
running a few to as much as 10 deg F warmer compared to yesterday
afternoon as high pressure over the eastern Pacific builds toward
the West Coast. While northerly flow continues in the higher
terrain over the Bay Area once again today, wind speeds are not as
strong as yesterday. That said, look for clear sky conditions
over much of the region again tonight into Wednesday morning with
interior locations cooling into the mid 30s to lower 40s with
mid/upper 40s elsewhere.
Onshore winds will strengthen on Wednesday as a mid/upper level
trough develops over western Canada and drops southward into the
Intermountain West. This will cool temperatures slightly and also
result in breezy winds developing near the coast/bays and in the
higher terrain. Wind gusts of 35 to 45 mph will be possible at times
in the aforementioned areas. As the trough deepens Wednesday night
into Thursday it will drive a dry frontal boundary across the
region. At this point winds will turn more northeasterly with winds
strengthening across the higher terrain where winds will gust to
greater than 45 mph. Some of the region's typically windy
peaks/ridges could see gusts approach 50-60 mph. That said, gusts of
25-40 mph are more common in the lower elevations and therefore
should remain below advisory criteria. This system will also usher
in a reinforcing dry air mass with relative humidity values dropping
below 20% across the interior and even near the coast/bays. This too
will result in cooler overnight/morning temperatures with more
widespread 30s across the interior late in the week.
The upper level ridge will build back along the West Coast in wake
of the exiting trough on Friday, albeit it briefly. This will allow
daytime temperatures to warm slightly and wind speeds to diminish
region-wide. The deterministic and ensemble model guidance continue
to waffle on the probability of precipitation over the North Bay
during the upcoming weekend. At this time, we have reintroduced a
slight chance of light rain to the North Bay and as far south as the
Golden Gate from late Saturday into Saturday night. However,
confidence remains high with respect to rainfall amounts remaining
low (generally only a few hundredths of an inch if any occurs at
all). Seasonable weather conditions are likely through the weekend
and into early next week with the potential for unsettled weather to
return to the Bay Area while much of the Central Coast remains dry.
That said, the probability of widespread beneficial rainfall remains
very low through mid-March.
&&
.AVIATION...as of 9:57 PM PST Tuesday...For the 06Z TAFs. VFR
across terminals with mostly clear skies observed on satellite,
aside from a FEW high clouds streaming over the area. Light
onshore winds becoming light and VRB overnight. Increasing winds
Wednesday late morning and afternoon, becoming gusty in the
afternoon. Potential for LLWS overnight Wednesday into Thursday
morning as models project a fairly strong burst of northerly winds
aloft. VFR prevailing through the period.
Vicinity of KSFO...VFR. Light onshore winds through the overnight
hours. Gusty onshore winds pick up Wednesday afternoon/evening,
and may reach or exceed 30 kts. LLWS concerns near the end of the
TAF period as northerly winds aloft increase while surface winds
diminish.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...VFR. Light onshore winds becoming light offshore
overnight. Breezy onshore winds resume Wednesday afternoon with
some gusty winds along the shore later in the day. Hi-res models
indicate a return of low clouds/CIGs (MVFR) around 03z Thursday,
before drier northerly flow reaches the area early Thursday
morning.
&&
.MARINE...as of 08:51 PM PST Tuesday...Moderate to strong
northerly winds will prevail over the waters tonight, with near
gale force gusts possible in the northern outer waters. Winds will
strengthen region- wide on Wednesday with gale force gusts
possible late in the day and into Thursday morning. These winds
will result in very steep seas and hazardous conditions for
smaller vessels. Moderate period northwesterly swell prevails
through the end of the week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pigeon Pt to Pt Pinos 0-10 nm from 3 AM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 3 AM
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
&&
PUBLIC FORECAST: RGass/McCorkle
AVIATION: Lorber
MARINE: Lorber
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:19 AM PST | Gale Watch | MTR | 12 hr | |
| Mar 9, 2:19 AM PST | Gale Warning | MTR | 25 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.